Alert archive / California / Red Flag Warnings in 2014
Red Flag Warning 5, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Jun 10, 2014, 5:10 PM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2014, 5:10 PM PDT (00:10 UTC)
- Expired
- Jun 10, 2014, 8:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
705 WWUS86 KSTO 110010 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 510 PM PDT TUE JUN 10 2014 ...RED FLAG WARNING CONTINUES UNTIL 8 PM DUE TO LOW HUMIDITY AND BREEZY NORTHERLY WINDS ACROSS THE NORTHERN SACRAMENTO VALLEY... ...FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON AND EVENING DUE TO LOW HUMIDITY AND GUSTY WINDS FOR NORTHEAST SHASTA COUNTY TO INCLUDE THE BURNEY BASIN... .HOT AND DRY CONDITIONS WILL CONTINUE OVER INTERIOR NORTHERN CALIFORNIA THIS EVENING. AN UPPER LEVEL TROUGH WILL IMPACT THE REGION WITH GUSTY SOUTHWEST WINDS OVER THE MOUNTAINS WEDNESDAY AND THURSDAY AFTERNOONS. LOW HUMIDITY AND GUSTY WINDS MAY CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHEAST SHASTA COUNTY AND THE BURNEY BASIN THURSDAY. FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS CAZ215-110300- /O.EXP.KSTO.FW.W.0004.000000T0000Z-140611T0000Z/ /O.NEW.KSTO.FW.W.0005.140611T0010Z-140611T0300Z/ NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- 510 PM PDT TUE JUN 10 2014 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 215... ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF FIRE WEATHER ZONES 213...215...216... 263...264 AND 279... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS EXTENDED THE RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 215 NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS TO AROUND 20 MPH. * TIMING...THROUGH 8 PM. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. * TEMPERATURES...98 TO 104. * IMPACTS...IF FIRE IGNITION OCCURS...THERE IS THE POTENTIAL FOR LARGE FIRE GROWTH AND RAPID SPREAD. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ213-216-263-264-279-110115- /O.EXP.KSTO.FW.W.0004.000000T0000Z-140611T0000Z/ EASTERN PORTION OF SHASTA/TRINITY NF- CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-EASTERN MENDOCINO NF- 510 PM PDT TUE JUN 10 2014 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF FIRE WEATHER ZONES 213...215...216... 263...264 AND 279... WINDS ARE DECREASING ACROSS THE AREA AND HUMIDITIES ARE GENERALLY IN THE 10 TO 15 PERCENT FOR THE WARNING AREA. WINDS WILL CONTINUE TO DECREASE AND HUMIDITIES WILL SLOWLY RISE OVER THE NEXT FEW HOURS THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ214-110815- /O.CON.KSTO.FW.A.0003.140612T2000Z-140613T0600Z/ BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP- 510 PM PDT TUE JUN 10 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 214... * AFFECTED AREA...FIRE WEATHER ZONE 214 BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF NORTH OF LASSEN NP. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...IF FIRE IGNITION OCCURS...THERE IS THE POTENTIAL FOR LARGE FIRE GROWTH AND RAPID SPREAD. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jun 10, 2:04 PM PDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 10, 2:04 PM PDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 204 PM PDT Tue Jun 10 2014 .Synopsis... Things still on track for a cool down in the weather through Friday...with temperatures down into the 80s. Temperatures warm back up into 90s over the weekend. Weather system bringing cooler temperatures will bring wind and fire concerns Wednesday and Thursday far northern areas of forecast area. && .Discussion... First things first...looks like delta breeze will make it into most of Southern Sacramento Valley late this afternoon and evening. This will cool down temperatures from 10 to 20 degrees as it does. After this...an upper level trough will slowly push across Pacific Northwest into Washington/Oregon area on Thursday afternoon. This will bring cooler temperatures both tomorrow and Thursday in the 80s. The trough will bring some winds that will create some bad fire weather conditions...highlighted in fire weather discussion below. Friday...area will be in a west to northwest flow aloft as upper system kicks into Montana. This will allow temperatures to increase a bit...but still in the 80s most areas. Rasch && .Extended Discussion (Saturday through Tuesday) Models diverge through the extended forecast period. Over the weekend into Monday, the main theme is Interior NorCal residing under a drier northwesterly flow aloft with weak embedded waves moving through. These features will have little impact other then to perhaps bring periods of locally breezy conditions over higher terrain. High temperatures expected in the lower 90s for the Central Valley with mostly 70s to 80s for the mountains and foothills. By Tuesday, the oper GFS develops a weak upper low off the California coast while the ECMWF-HiRes/GEM suggest increasing heights with building ridging. Have leaned towards the majority, and thus advertise an additional 3 to 5 degrees of warming day 7. && .Aviation... Wly flow alf as weak upr trof conts ovr Intr NorCal. VFR conds nxt 24 hrs exc lcl MVFR/IFR poss in ST vcnty of Delta btwn 10z- 19z Wed. Lcl SWly sfc wnd gsts up to 35 kts poss thru Delta this aftn into tngt. && .STO Watches/Warnings/Advisories... red flag warning until 5 pm pdt this afternoon central sacramento valley...clear lake/southern lake county...mountains southwestern shasta county to northern lake county...northern sacramento valley...shasta lake area / northern shasta county. fire weather watch from thursday afternoon through thursday evening burney basin / eastern shasta county. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 6:45 PM PDT | Wind Advisory | STO | 49 hr | |
| Jun 11, 9:26 AM PDT | Red Flag Warning | STO | 11 hr | |
| Jun 11, 9:26 AM PDT | Red Flag Warning | STO | 38 hr |
Nearby
Red Flag Warnings in California, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.